|Re : TB & just diagnosed with hiv (cd4 3% / 30)
Oct 5, 2013
At first, I was hospitalized for 10 days for my TB n they diagnosed me with hiv. Then, they referred me to an hiv doctor in another hospital. When I met him, I was asked to get hospitalized again immediately. I have been here for 4 nights.
They don't start the hiv treatment yet. They want to get my TB better first. I am still taking Rifampicin & Pyrazinamide. And the doctor here is giving me Isoniazid again, starting from a low dose to check whether I am still allergic to it. Besides, they give me many medicines, such as Farbivent's injection, Mucotein (erdostein), Cotrimoksazole, Ofloxacin, Cetirizine, Curliv, Domperidone, Becom-C (supplement).
These last few days, I always have fever n my temperature is around 37 to 41. They give me Paracetamol. The doctor said it is because the TB infection in my lungs.
The doctor asked me to eat a lot & healthily. Besides, they want me to keep up my spirit, don't stress & stay happy. It will help to increase my CD4 meanwhile they're treating my TB. So far, I eat so well and feel fine.
They also asked me to wear the oxygen device. They found out that the oxygen in my blood is a little bit low due to my TB.
Please advise whether the treatment they give is appropriate.
Response from Dr. Young
Hello and good to hear back from you.
I hope that you're starting to feel better and starting to tolerate your TB medications. By the way, the ofloxacin that you're taking is active against TB, so you were actually already taking three drug treatment. And, yes, treating the active TB will likely improve your CD4 count modestly.
That said, if you were in our care here in the US, I recommend that as soon as the TB treatment is stabilized that HIV treatment be initiated.
Be well, BY
Which comes first, a cure or a vaccine ??
nanoart will be more safe
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.